Alert archive / Delaware / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 13, 2013, 4:25 PM EDT for Sussex County, Delaware. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 4:25 PM EDT (20:25 UTC)
- Expired
- Jun 13, 2013, 5:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 33 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:02 PM EDT | TSTM WND GST 68 | Frankford, DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS51 KPHI 132025
SVRPHI
DEC005-132130-
/O.NEW.KPHI.SV.W.0025.130613T2025Z-130613T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
* UNTIL 530 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR VIENNA...MOVING EAST AT 60
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELMAR AND LAUREL AROUND 435 PM EDT...
GUMBORO AROUND 445 PM EDT...
MILLSBORO AROUND 450 PM EDT...
SELBYVILLE AND DAGSBORO AROUND 455 PM EDT...
MILLVILLE AROUND 500 PM EDT...
BETHANY BEACH AND FENWICK ISLAND AROUND 505 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHERN DELAWARE AND NORTHEASTERN MARYLAND.
&&
LAT...LON 3845 7567 3846 7567 3846 7569 3846 7570
3854 7570 3866 7512 3865 7511 3864 7509
3867 7508 3867 7506 3845 7504 3845 7505
TIME...MOT...LOC 2025Z 261DEG 53KT 3843 7578
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:21 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 13, 4:21 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EDT THU JUN 13 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL SLIDE ACROSS OUR AREA TONIGHT WITH AN
ASSOCIATED COLD FRONT SHIFTING TO OUR EAST. HIGH PRESSURE WILL THEN
ARRIVE FROM THE NORTHWEST LATER FRIDAY AND SATURDAY. THE NEXT COLD
FRONT AND LOW PRESSURE SYSTEM ARE FORECAST TO MOVE THROUGH LATER
TUESDAY. HIGH PRESSURE IS THEN FORECAST TO BUILD INTO OUR REGION
DURING WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AFTER COORDINATING WITH SPC, WE HAVE EXPANDED SEVERE THUNDERSTORM
WATCH 306 INTO MOST OF OUR DELMARVA ZONES, IN EFFECT UNTIL 7 PM.
THROUGH THIS EVENING, STRONG SURFACE LOW PRESSURE AND ITS ASSOCIATED
COLD FRONT WILL CONTINUE TO TRACK SOUTHEASTWARD ACROSS OUR CWA,
EVENTUALLY MOVING OFFSHORE AROUND MIDNIGHT. FOR MUCH OF THE REGION
THROUGH NORTHERN TO CENTRAL NJ AND MUCH OF EASTERN PA, THE OVERALL
THREAT FOR SEVERE WX HAS ENDED. CONVECTION THAT OCCURRED EARLIER
THIS MORNING HELPED TO STABILIZE THE ATMOSPHERE ACROSS THESE AREAS,
AND WHILE WE CANNOT COMPLETELY RULE OUT A FEW SCATTERED T-STORMS
THROUGH THIS EVENING AS SURFACE LOW PRESSURE PUSHES ACROSS THE
REGION, WE DO NOT ANTICIPATE ANY STRONG CONVECTIVE ACTIVITY FOR
THESE LOCATIONS. FATHER SOUTH HOWEVER, INTO FAR SOUTHERN NJ AND OUR
DELMARVA ZONES, MORE INSTABILITY REMAINS, AND THESE AREAS ARE ALSO
IN THE WARM SECTOR. WE STILL ANTICIPATE DAMAGING WINDS, HAIL, AND
HEAVY RAIN TO BE A THREAT WITH ANY T-STORMS DEVELOPING AND MOVING
INTO THESE AREAS THROUGH THIS EVENING.
ONCE THE SURFACE LOW AND TRAILING COLD FRONT PUSH EAST AND OFFSHORE,
WINDS WILL BECOME MORE NORTHWESTERLY THROUGH THE OVERNIGHT HOURS,
ALLOWING MORE STABLE AIR TO SETTLE IN ACROSS THE REGION. PRECIP
CHANCES WILL DECREASE THROUGH THE OVERNIGHT, BUT WITH AN UPPER
TROUGH STILL PROGRESSING ACROSS THE FCST AREA, SOME SCATTERED SHOWER
MAY CONTINUE. FOR OVERNIGHT LOW TEMPERATURES, WE BLENDED MET/MAV
GUIDANCE WITH CONTINUITY, WITH LOWS RANGING FROM THE LOWER TO MID
50S NORTH TO THE LOWER 60S SOUTH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
OVERALL, QUIETER WEATHER IS IN STORE FRIDAY AS SURFACE LOW PRESSURE
MOVES NORTHEAST AND OUT TO SEA. HOWEVER, A MID/UPPER TROUGH WILL BE
SLOW TO MOVE EAST AWAY FROM THE REGION. WITH THIS IN MIND, WE
THEREFORE HAVE MAINTAINED SLIGHT CHANCE TO CHANCE POPS FOR A FEW
SHOWERS ACROSS THE REGION, WITH HIGHEST POPS ACROSS THE NORTH.
COOLER AND DRIER AIR WILL CONTINUE TO OVERSPREAD THE REGION ON NORTH
TO NORTHWEST WINDS, WITH DEWPOINTS MAINLY IN THE 50S. WE USED A
BLEND OF MOS GUIDANCE WITH CONTINUITY FOR MAXIMUM TEMPERATURES, WITH
HIGHS EXPECTED TO BE MAINLY IN THE LOWER 70S ACROSS THE FCST AREA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A SHARP TROUGH IN THE
EAST TO START, HOWEVER THIS LIFTS OUT AND TENDS TO GO TOWARDS A
TROUGH FROM CENTRAL CANADA TO THE CANADIAN MARITIMES. THIS RESULTS
IN A MORE ZONAL FLOW ACROSS THE U.S. WITH AN ELONGATED UPPER-LEVEL
RIDGE ACROSS THE SOUTHERN STATES. THIS FLOW IS THEN FORECAST TO
BUCKLE LATE IN THE WEEKEND AND EARLY NEXT WEEK AS ENERGY ARRIVES
INTO THE WEST COAST, WITH A SHORT WAVE TROUGH DIGGING SOUTHEASTWARD
ACROSS THE GREAT LAKES REGION MONDAY INTO TUESDAY. THIS LOOKS TO
GRADUALLY LEAD TOWARD AN UPPER-LEVEL TROUGH ARRIVING INTO THE EAST
LATE TUESDAY AND LINGERING INTO THURSDAY. WE USED A MODEL BLEND
APPROACH FOR FRIDAY NIGHT INTO SATURDAY, THEN USED WPC GUIDANCE
THEREAFTER WITH JUST SOME MINOR TWEAKS.
FOR FRIDAY NIGHT AND SATURDAY...AN UPPER-LEVEL TROUGH SHOULD BE
SHIFTING TO OUR EAST DURING THIS TIME FRAME, WITH PERHAPS SOME
LINGERING SHOWERS/THUNDER FRIDAY EVENING. ANY ACTIVITY SHOULD BE
ISOLATED/SCATTERED BEFORE ENDING EARLY, THEN A NORTHWESTERLY FLOW
OCCURS WITH WEAK HIGH PRESSURE ARRIVING FOR SATURDAY.
FOR SUNDAY AND MONDAY...THE UPPER-LEVEL FLOW IS FORECAST TO BECOME
MORE ZONAL SUNDAY BEFORE STARTING TO AMPLIFY SOME ON MONDAY. SOME
SHORT WAVE ENERGY WITHIN THIS ZONAL FLOW MAY TEAM UP WITH JUST
ENOUGH INSTABILITY AND A LEE SIDE TROUGH SUNDAY AFTERNOON AND
EVENING TO PRODUCE A FEW SHOWERS AND STORMS. THESE SHOULD MOSTLY BE
DRIVEN BY DAYTIME HEATING WITH A DIMINISHING TREND SUNDAY NIGHT,
UNLESS A CONVECTIVE CLUSTER CAN ORGANIZE TO OUR NORTHWEST. A SHORT
WAVE TROUGH THEN STARTS TO AMPLIFY INTO A MAIN TROUGH ACROSS THE
GREAT LAKES LATE SUNDAY AND MONDAY. THIS WILL DRIVE A FRONTAL
BOUNDARY EASTWARD, ALTHOUGH IT APPEARS IT HANGS BACK FAR ENOUGH
MONDAY TO KEEP THE BULK OF THE PRECIPITATION TO OUR WEST. HOWEVER, A
LEE SIDE TROUGH MAY ONCE AGAIN BE IN PLACE MONDAY ALLOWING FOR THE
POTENTIAL FOR SOME ORGANIZED SHOWERS AND THUNDERSTORMS.
FOR TUESDAY AND WEDNESDAY...WE TENDED TO FOLLOW THE PRESSURE AND
FRONTS GUIDANCE FROM WPC, WHICH SHOWS A COLD FRONT ARRIVING LATER
TUESDAY. THIS BOUNDARY MAY HAVE A SURFACE LOW MOVING UP ALONG IT AS
AN UPPER-LEVEL TROUGH AMPLIFIES SOME. THERE LOOKS TO BE AMPLE
MOISTURE ADVECTING NORTHWARD AHEAD OF THIS FEATURE, THEREFORE
LOCALLY HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE ON TUESDAY. WE MAY
EVENTUALLY HAVE THE POTENTIAL OF SOME STRONG TO SEVERE CONVECTION
TUESDAY, HOWEVER THIS WILL DEPEND ON THE TIMING, FORCING AND THERMAL
PROFILES. THE COLD FRONT IS FORECAST TO BE TO OUR EAST WEDNESDAY,
WITH HIGH PRESSURE BUILDING IN FROM THE UPPER OHIO VALLEY. WE KEPT
POPS TUESDAY AT CHC FOR NOW, THEN LOWERED THEM AT NIGHT AND WENT DRY
FOR WEDNESDAY.
FOR THURSDAY...AN UPPER-LEVEL TROUGH IN THE NORTHEAST WITH GENERALLY
CYCLONIC FLOW. AT THE SURFACE, HIGH PRESSURE IS FORECAST TO SETTLE
ACROSS OUR AREA AS A FRONTAL BOUNDARY IS PUSHED WELL TO OUR SOUTH.
WE GENERALLY FOLLOWED WPC GUIDANCE CLOSELY, WITH NO PRECIPITATION
ANTICIPATED.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WHILE THE THREAT OF STRONG TO SEVERE T-STORMS HAS DIMINISHED ACROSS
MUCH OF THE REGION, SOME SCATTERED T-STORM ACTIVITY IS STILL
POSSIBLE THROUGH THIS EVENING, MAINLY FROM AROUND KPHL AND
SOUTHWARD. WE HAVE INCLUDED A TEMPO GROUP ON THE TIMING FOR POSSIBLE
T-STORMS FOR THESE SITES, ALTHOUGH CONFIDENCE ON THIS IS ONLY
AVERAGE. OTHERWISE, WE EXPECT SOME SCATTERED SHWR ACTIVITY THROUGH
LATE EVENING AND INTO THE OVERNIGHT, WITH CEILINGS LOWERING TO MVFR.
BY AROUND EARLY TO MID MORNING FRIDAY, CEILINGS SHOULD BEGIN TO RISE
BACK TO VFR. WINDS FOR FRIDAY WILL BE OUT OF THE NORTH-NORTHWEST,
WITH SOME GUSTS IN THE 20 TO 25 KNOT RANGE EXPECTED. SOME ISOLATED
SHOWERS MAY BE POSSIBLE DURING THE DAYTIME FRIDAY, BUT WE DO NOT
EXPECT COVERAGE TO BE WIDESPREAD.
OUTLOOK...
FRIDAY NIGHT...A FEW SHOWERS POSSIBLE EARLY, OTHERWISE VFR.
NORTHWEST WINDS AROUND 10 KNOTS.
SATURDAY...VFR. NORTHWEST WINDS NEAR 10 KNOTS, BECOMING LIGHT
SOUTHWESTERLY AT NIGHT.
SUNDAY AND MONDAY...OVERALL VFR. A FEW SHOWERS AND THUNDERSTORMS
POSSIBLE MAINLY EACH AFTERNOON WITH A CHANCE OF LOCAL MVFR AT TIMES.
SOUTHWEST WINDS MOSTLY 5-10 KNOTS.
TUESDAY...VFR TO START, THE AREAS OF MVFR WITH POSSIBLE SHOWERS AND
SOME THUNDERSTORMS. SOUTHERLY WINDS 10-15 KNOTS.
&&
.MARINE...
WITH STRONG SURFACE LOW PRESSURE AND A TRAILING COLD FRONT TRACKING
ACROSS OUR REGION AND COASTAL WATERS TONIGHT AND INTO EARLY FRIDAY,
THE GRADIENT WILL TIGHTEN ACROSS OUR COASTAL WATERS AND FOR A TIME
INTO LOWER DELAWARE BAY. WE THEREFORE MAINTAIN THE CURRENT SMALL
CRAFT ADVISORY FOR LOWER DELAWARE THROUGH THIS EVENING AND FOR OUR
COASTAL WATERS THROUGH FRIDAY EVENING. WIND GUSTS ON OUR COASTAL
WATERS WILL APPROACH 30 KNOTS AT TIMES DURING FRIDAY, WITH SEAS IN
THE 5 TO 6 FOOT RANGE.
OUTLOOK...
AS AN UPPER-LEVEL TROUGH GRADUALLY SHIFTS TO OUR EAST FRIDAY NIGHT,
ITS INFLUENCE WILL BE WANING. THE WINDS ARE ANTICIPATED TO BE BELOW
ADVISORY CRITERIA, AND THE SEAS ON THE OCEAN SHOULD BE SUBSIDING TO
UNDER 5 FEET EARLY FRIDAY EVENING. THEREFORE, WE MAINTAINED THE
SMALL CRAFT ADVISORY FOR THE OCEAN ZONES UNTIL 00Z SATURDAY. FOR
SATURDAY THROUGH TUESDAY, WINDS SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. HOWEVER WITH THE POTENTIAL FOR A PROLONGED
SOUTHERLY FLOW, THE SEAS WILL START TO BUILD AND COULD REACH OR
EXCEED 5 FEET EARLY NEXT WEEK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ431.
&&
SYNOPSIS...GORSE
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...GORSE
AVIATION...GORSE/KLINE
MARINE...GORSE/KLINEHazardous weather outlook, Jun 13, 4:13 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 PM EDT THU JUN 13 2013 NJZ001-007>010-012-013-015-PAZ054-055-061-062-105-142015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SOME HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING, WHICH MAY PRODUCE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ017>020-027-PAZ060-070-071-101>104-106-142015- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE LOCALLY GUSTY WINDS. SOME HEAVY RAIN IS POSSIBLE, WHICH COULD PRODUCE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-NJZ016-021>023-142015- NEW CASTLE-CECIL-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE LOCALLY GUSTY WINDS. SOME HEAVY RAIN IS POSSIBLE, WHICH COULD PRODUCE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ012-015-019-020-142015- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 413 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-026-142015- EASTERN MONMOUTH-COASTAL OCEAN- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. SOME HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING, WHICH MAY PRODUCE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ024-142015- ATLANTIC COASTAL CAPE MAY- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. A FEW THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE LOCALLY GUSTY WINDS. SOME HEAVY RAIN IS POSSIBLE, WHICH COULD PRODUCE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-142015- DELAWARE BEACHES- 413 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450-451-142015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-452>455-142015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 413 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 13, 11:58 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG MAGNOLIA 39.07N 75.48W
06/13/2013 KENT DE EMERGENCY MNGR
TREES DOWN OVER WIRES...SIMILAR DAMAGE IN SMYRNA AND
HARTLY IN KENT COUNTY... DE.
&&
EVENT NUMBER PHI1300113
BUNKERLocal storm report, Jun 13, 1:10 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
110 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL ELVERSON 40.16N 75.83W
06/13/2013 E0.25 INCH CHESTER PA PUBLIC
0932 AM TSTM WND DMG HOCKESSIN 39.78N 75.69W
06/13/2013 NEW CASTLE DE TRAINED SPOTTER
SINGLE TREE INTO POWER LINE
0939 AM HAIL CONSHOHOCKEN 40.08N 75.29W
06/13/2013 E0.25 INCH MONTGOMERY PA PUBLIC
0940 AM HAIL CONOWINGO 39.68N 76.16W
06/13/2013 E0.25 INCH CECIL MD PUBLIC
0947 AM HAIL WOODBURY 39.84N 75.15W
06/13/2013 E0.25 INCH GLOUCESTER NJ TRAINED SPOTTER
0947 AM TSTM WND GST WOODBURY 39.84N 75.15W
06/13/2013 E57 MPH GLOUCESTER NJ TRAINED SPOTTER
1000 AM TSTM WND DMG NEW CASTLE 39.67N 75.57W
06/13/2013 NEW CASTLE DE EMERGENCY MNGR
SEVERAL TREES WERE DOWNED AND ONE TREE RESTING ON
HOUSE. ONE REPORT OF WIRES DOWN.
1002 AM HAIL HADDONFIELD 39.90N 75.04W
06/13/2013 E0.25 INCH CAMDEN NJ TRAINED SPOTTER
1012 AM TSTM WND DMG HOCKESSIN 39.78N 75.69W
06/13/2013 NEW CASTLE DE PUBLIC
NUMEROUS TREES DOWN...BROKEN LIMBS...POWER OUTAGES
1013 AM LIGHTNING E RISING SUN 39.70N 76.06W
06/13/2013 CECIL MD EMERGENCY MNGR
*** 1 INJ *** PERSON WAS STRUCK BY LIGHTNING JUST EAST
OF RISING SUN
1015 AM TSTM WND DMG DEERFIELD 39.52N 75.24W
06/13/2013 CUMBERLAND NJ EMERGENCY MNGR
FOUR POWER POLES ON MORTON AVENUE WERE DOWN
1015 AM TSTM WND DMG MAGNOLIA 39.07N 75.48W
06/13/2013 KENT DE EMERGENCY MNGR
TREES DOWN OVER WIRES...SIMILAR DAMAGE IN SMYRNA AND
HARTLY IN KENT COUNTY... DE.
1020 AM HAIL BRIDGETON 39.43N 75.23W
06/13/2013 E0.25 INCH CUMBERLAND NJ EMERGENCY MNGR
1027 AM HAIL DEERFIELD 39.52N 75.24W
06/13/2013 E0.25 INCH CUMBERLAND NJ EMERGENCY MNGR
1030 AM HAIL MILLVILLE 39.39N 75.05W
06/13/2013 M0.25 INCH CUMBERLAND NJ TRAINED SPOTTER
1045 AM LIGHTNING NEW GARDEN 39.81N 75.75W
06/13/2013 CHESTER PA EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE LOCATED ON BRIDAL COURT IN NEW
GARDEN
1046 AM TSTM WND DMG EAST MARLBOROUGH TWP 39.87N 75.73W
06/13/2013 CHESTER PA EMERGENCY MNGR
SEVERAL TREES WERE DOWNED DUE TO STRAIGHT LINE WIND AND
BROUGHT POWER LINES DOWN.
1049 AM HAIL ESTELL MANOR 39.35N 74.77W
06/13/2013 E0.25 INCH ATLANTIC NJ PUBLIC
1100 AM HAIL LINWOOD 39.34N 74.57W
06/13/2013 M0.75 INCH ATLANTIC NJ COCORAHS
PEA TO PENNY SIZE HAIL ENCOUNTERED
1115 AM TSTM WND DMG CAPE MAY COURT HOUSE 39.08N 74.82W
06/13/2013 CAPE MAY NJ TRAINED SPOTTER
ENTRANCE TO CAPE MAY COUNTY PARK ON ROUTE 9 HAS
NUMEROUS TREES AND POWER LINES DOWN...
&&
EVENT NUMBER PHI1300094 PHI1300095 PHI1300096 PHI1300097 PHI1300098
PHI1300099 PHI1300104 PHI1300100 PHI1300107 PHI1300101 PHI1300109
PHI1300113 PHI1300110 PHI1300108 PHI1300106 PHI1300102 PHI1300103
PHI1300105 PHI1300111 PHI1300112
BUNKERLocal storm report, Jun 13, 1:17 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM LIGHTNING MARPLE TWP 39.97N 75.36W
06/13/2013 DELAWARE PA PUBLIC
2 HOUSES STRUCK BY LIGHTNING...ONE BROOMALL SECTION OF
MARPLE AND OTHER IN SWATHMORE AT WOMENS CENTER AT
COLLEGE
&&
EVENT NUMBER PHI1300114
BUNKERLocal storm report, Jun 13, 1:20 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM LIGHTNING NEW GARDEN 39.81N 75.75W
06/13/2013 CHESTER PA EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE LOCATED ON BRIDAL COURT IN NEW
GARDEN
&&
CORRECTED EVENT TIME
EVENT NUMBER PHI1300102
BUNKERLocal storm report, Jun 13, 2:22 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG CAPE MAY COURT HOUSE 39.08N 74.82W
06/13/2013 CAPE MAY NJ TRAINED SPOTTER
ENTRANCE TO CAPE MAY COUNTY PARK ON ROUTE 9 HAD SEVERAL
LARGE TREE LIMBS DOWN WHICH TOOK DOWN POWER LINES.
&&
CORRECTED REMARKS
EVENT NUMBER PHI1300112
GORSELocal storm report, Jun 13, 3:08 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL ELVERSON 40.16N 75.83W
06/13/2013 E0.25 INCH CHESTER PA PUBLIC
0932 AM TSTM WND DMG HOCKESSIN 39.78N 75.69W
06/13/2013 NEW CASTLE DE TRAINED SPOTTER
SINGLE TREE INTO POWER LINE
0939 AM HAIL CONSHOHOCKEN 40.08N 75.29W
06/13/2013 E0.25 INCH MONTGOMERY PA PUBLIC
0940 AM HAIL CONOWINGO 39.68N 76.16W
06/13/2013 E0.25 INCH CECIL MD PUBLIC
0947 AM HAIL WOODBURY 39.84N 75.15W
06/13/2013 E0.25 INCH GLOUCESTER NJ TRAINED SPOTTER
0947 AM TSTM WND GST WOODBURY 39.84N 75.15W
06/13/2013 E57 MPH GLOUCESTER NJ TRAINED SPOTTER
1000 AM TSTM WND DMG NEW CASTLE 39.67N 75.57W
06/13/2013 NEW CASTLE DE EMERGENCY MNGR
SEVERAL TREES WERE DOWNED AND ONE TREE RESTING ON
HOUSE. ONE REPORT OF WIRES DOWN.
1002 AM HAIL HADDONFIELD 39.90N 75.04W
06/13/2013 E0.25 INCH CAMDEN NJ TRAINED SPOTTER
1005 AM LIGHTNING MARPLE TWP 39.97N 75.36W
06/13/2013 DELAWARE PA PUBLIC
2 HOUSES STRUCK BY LIGHTNING...ONE BROOMALL SECTION OF
MARPLE AND OTHER IN SWATHMORE AT WOMENS CENTER AT
COLLEGE
1012 AM TSTM WND DMG HOCKESSIN 39.78N 75.69W
06/13/2013 NEW CASTLE DE PUBLIC
NUMEROUS TREES DOWN...BROKEN LIMBS...POWER OUTAGES
1013 AM LIGHTNING E RISING SUN 39.70N 76.06W
06/13/2013 CECIL MD EMERGENCY MNGR
*** 1 INJ *** PERSON WAS STRUCK BY LIGHTNING JUST EAST
OF RISING SUN
1015 AM LIGHTNING NEW GARDEN 39.81N 75.75W
06/13/2013 CHESTER PA EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE LOCATED ON BRIDAL COURT IN NEW
GARDEN
1015 AM TSTM WND DMG DEERFIELD TWP 39.47N 75.13W
06/13/2013 CUMBERLAND NJ EMERGENCY MNGR
SEVERAL POWER POLES SNAPPED AND FELL ONTO MORTON
AVENUE.
1015 AM TSTM WND DMG MAGNOLIA 39.07N 75.48W
06/13/2013 KENT DE EMERGENCY MNGR
TREES DOWN OVER WIRES...SIMILAR DAMAGE IN SMYRNA AND
HARTLY IN KENT COUNTY... DE.
1020 AM HAIL BRIDGETON 39.43N 75.23W
06/13/2013 E0.25 INCH CUMBERLAND NJ EMERGENCY MNGR
1027 AM HAIL DEERFIELD 39.52N 75.24W
06/13/2013 E0.25 INCH CUMBERLAND NJ EMERGENCY MNGR
1030 AM HAIL MILLVILLE 39.39N 75.05W
06/13/2013 M0.25 INCH CUMBERLAND NJ TRAINED SPOTTER
1030 AM LIGHTNING BROWNS MILLS 39.97N 74.58W
06/13/2013 BURLINGTON NJ PUBLIC
LARGE TREE STRUCK BY LIGHTNING. THE TREE WAS DESTROYED
WITH SPLINTERED WOOD FOUND MORE THAN 50 FEET AWAY.
1046 AM TSTM WND DMG EAST MARLBOROUGH TWP 39.87N 75.73W
06/13/2013 CHESTER PA EMERGENCY MNGR
SEVERAL TREES WERE DOWNED DUE TO STRAIGHT LINE WIND AND
BROUGHT POWER LINES DOWN.
1049 AM HAIL ESTELL MANOR 39.35N 74.77W
06/13/2013 E0.25 INCH ATLANTIC NJ PUBLIC
1100 AM HAIL LINWOOD 39.34N 74.57W
06/13/2013 M0.75 INCH ATLANTIC NJ COCORAHS
PEA TO PENNY SIZE HAIL ENCOUNTERED
1115 AM TSTM WND DMG CAPE MAY COURT HOUSE 39.08N 74.82W
06/13/2013 CAPE MAY NJ TRAINED SPOTTER
ENTRANCE TO CAPE MAY COUNTY PARK ON ROUTE 9 HAD SEVERAL
LARGE TREE LIMBS DOWN WHICH TOOK DOWN POWER LINES.
&&
EVENT NUMBER PHI1300094 PHI1300095 PHI1300096 PHI1300097 PHI1300098
PHI1300099 PHI1300104 PHI1300100 PHI1300114 PHI1300107 PHI1300101
PHI1300102 PHI1300109 PHI1300113 PHI1300110 PHI1300108 PHI1300106
PHI1300115 PHI1300103 PHI1300105 PHI1300111 PHI1300112
GORSE/BUNKERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:49 AM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Jun 13, 8:40 AM EDT | Severe Thunderstorm Warning | PHI | New Castle | 50 min |
| Jun 13, 9:18 AM EDT | Severe Thunderstorm Warning | PHI | New Castle | 57 min |
| Jun 13, 9:29 AM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 31 min |
| Jun 13, 9:39 AM EDT | Special Weather Statement | PHI | Kent | 51 min |
| Jun 13, 9:55 AM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 35 min |
| Jun 13, 10:24 AM EDT | Special Weather Statement | PHI | Kent, Sussex | 81 min |
| Jun 13, 4:51 PM EDT | Special Weather Statement | PHI | Kent | 54 min |
| Jun 13, 5:04 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle, Sussex | 4 hr |
| Jun 13, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 63 min |
| Jun 13, 5:19 PM EDT | Special Weather Statement | PHI | New Castle | 56 min |
Nearby
Severe Thunderstorm Warnings in Delaware, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.